MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57449
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per rep - (b)(6) 2023 - left access.Mid femoral vein.They stented the left iliac vein due to may thurner syndrome.The stent ended up migrating due to additional product being inserted into the body for the procedure.They were able to fixate the stent at the compression point and they laid another stent in to prevent migration.Per rep - (b)(6) 2023 - scheduled unilateral venogram with possible stent.Access to left mid femoral vein with 9fr sheath.Ivus and pre-balloon angioplasty was used.Physician went ahead and stented with a 16x140 zilver vena in the left common iliac vein and planned to extend with a 20 z stent into the ivc.While introducing the z stent introducer into the body, the patient moved on the table.The wire was pulled back and misplaced due to the patient moving.When using fluoro watching the z stent introducer advance, i noticed that the zilver vena stent had shifted up into the ivc and it looked like the wire was going through the strut of the stent and the z stent introducer ¿ i had told the physician to stop what he was doing so that would not advance the stent any further.We carefully planned out what we were going to do next to get the stent lower into the ivc.We took a 16mm bard atlas balloon and inflated in the stent to draw the stent distally, it took a couple of tried with the 16mm and 18mm balloon, but we were able to get the proximal edge of the stent to the middle of l1 segment and lined the distal segment of stent with an 18mmx100mm medtronic abre stent (extending into the left external vein).Md will follow up in 3 days with patient.This file will capture the user error of using the wrong access sheath size.The user used a 9fr whereas the ifu instructs to use a 7fr.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Prefix zvt7 are images of the device or procedure available? n/a, yes, no -investigators should reach to rep regarding images.Did the patient have pre-existing conditions? n/a, yes, no - may thurner syndrome if yes, please specify: please describe the native state of the vessel (i.E.Was the anatomy tortuous? may thurner syndrome.Was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other.If other, please specify: may thurner syndrome.Was a stent previously placed during previous procedures? n/a, yes, no - no.Was the device used percutaneously? n/a, yes, no -yes.Where on the patient was the percutaneous access site? -left mid femoral vein.Was the access site jugular or femoral? n/a, jugular, femoral other - femoral.If other, please specify: what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? - may thurner.If other, please specify.Was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral -ipsilateral.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no - yes.What was the target location for the stent? left common iliac vein.Details of access sheath used (name, fr size, length)? boston scientific 9 fr, 11 cm.Was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no -yes.Details of the wire guide used (name, diameter, hyrdophyllic)? boston scientific benson.035 by 180, not hydro.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no - no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no - no.If resistance was met, how did the physician address this? - n/a.Did the tip of the delivery system cross the target location? n/a, yes, no - yes.Did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no -yes.Did the user push the hub during deployment? n/a, yes, no - no.Did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no -yes.Was the stent deployed smoothly / without resistance? n/a, yes, no - yes.Was the stent fully deployed in the patient? n/a, yes, no - yes.Was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no -yes.Was post dilation performed after the placement of the stent? n/a, yes, no - no.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no - no.What intervention (if any) was required? none at this time.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -same procedure.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no - no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p200023.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) # p200023.Device evaluation.User/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required the zvt7-35-80-16-140 device of lot number c1957715 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.This complaint is related to (b)(4) and captures the user error of the wrong size access sheath used.Manufacturing records.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-006) was noted on the work order, however this unit was subsequently scrapped and would not have attributed to this complaint issue.Review historical data.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label.It should be noted that the instructions for use (ifu0091) states the following: ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.There is evidence to suggest that the customer did not follow the instructions for use image review.An image was not returned for evaluation.Root cause analysis.A definitive root cause of the user not reading or following the instructions for use has been determined.From the additional questions it is known that an 9fr access sheath was used with the device.As previously noted, the ifu states ¿gain access at the appropriate site utilizing a 2.3mm (7.0 french) introducer sheath¿.Confirmation of complaint.The complaint is confirmed based on customer and/or rep testimony.Summary.According to the additional information received, it is known that an 9fr access sheath was used with the device.The ifu instructs to use a 7fr access sheath.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu.From the information available, it is known that an 9fr access sheath was used with the device and not the intended 7fr size as required as per the ifu.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16910668
Report Number3001845648-2023-00347
Device Sequence Number7562213
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)250707(10)C1957715
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1957715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/06/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale